Alert archive / Kansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 38, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Apr 13, 2014, 4:14 PM CDT for Chautauqua County, Labette County, Montgomery County, Kansas. It was in force for 61 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 13, 2014, 4:14 PM CDT (21:14 UTC)
- Expired
- Apr 13, 2014, 5:15 PM CDT
- In force
- 61 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Chautauqua County, KS, Labette County, KS, Montgomery County, KS
The radar
The Tulsa radar (KINX), 109 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 4:15 PM CDT | TSTM WND DMG | 5 W Caney, KS | 2-3 BARNS WITH ROOFS BLOWN OFF WITH NUMEROUS LARGE TREES SNAPPED WITH SOME BLOCKING ROADS. MAIN AREA OF DAMAGE IS SOUTH OF NIOTAZE AND WEST OF CANEY. |
| Apr 13, 4:15 PM CDT | TSTM WND GST 75 | Caney, KS | SEVERAL LARGE TREE LIMBS REPORTED DOWN IN THE TOWN OF CANEY. |
| Apr 13, 4:23 PM CDT | TSTM WND GST 60 | Caney, KS | SPOTTER ALSO REPORTED A FEW SMALL TREE LIMBS KNOCKED DOWN. |
| Apr 13, 4:30 PM CDT | TSTM WND GST 63 | Independence Airport, KS | |
| Apr 13, 4:44 PM CDT | TSTM WND GST 68 | 3 S Independence, KS | |
| Apr 13, 4:59 PM CDT | TSTM WND GST 60 | Parsons Tri City Airpor, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 13, 12:02 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.2 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 381 J/kg
- Mixed-layer CIN
- -335 J/kg
- Mixed-layer LCL
- 883 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 367 m²/s²
- 0-3 km storm-relative helicity
- 378 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
887
WUUS53 KICT 132114
SVRICT
KSC019-099-125-132215-
/O.NEW.KICT.SV.W.0038.140413T2114Z-140413T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
414 PM CDT SUN APR 13 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CHAUTAUQUA COUNTY IN SOUTHEAST KANSAS...
LABETTE COUNTY IN SOUTHEAST KANSAS...
MONTGOMERY COUNTY IN SOUTHEAST KANSAS...
* UNTIL 515 PM CDT
* AT 410 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES SOUTHWEST OF HALE TO CANEY TO 11 MILES
SOUTHEAST OF HULAH AND MOVING EAST AT 50 MPH.
HAZARD...70 MPH WINDS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
COFFEYVILLE...PARSONS...HALE...TYRO...ELK CITY...DEARING...
INDEPENDENCE...LIBERTY...CHERRYVALE...EDNA...MOUND VALLEY...
ALTAMONT...BARTLETT...OSWEGO...CHETOPA...INDEPENDENCE AIRPORT...
BOLTON...COFFEYVILLE AIRPORT...SYCAMORE AND ANGOLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING WIDESPREAD WIND DAMAGE.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3701 9507 3699 9513 3699 9606 3719 9623
3730 9596 3739 9595 3739 9507
TIME...MOT...LOC 2113Z 252DEG 54KT 3719 9603 3698 9587
3681 9588
HAIL...0.75IN
WIND...70MPH
$$
ES4 follow-up statements
584
WWUS53 KICT 132128
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
428 PM CDT SUN APR 13 2014
KSC019-099-125-132215-
/O.CON.KICT.SV.W.0038.000000T0000Z-140413T2215Z/
MONTGOMERY KS-LABETTE KS-CHAUTAUQUA KS-
428 PM CDT SUN APR 13 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
CHAUTAUQUA...LABETTE AND MONTGOMERY COUNTIES UNTIL 515 PM CDT...
AT 425 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES WEST OF INDEPENDENCE TO COFFEYVILLE TO 8
MILES SOUTHEAST OF WANN AND MOVING EAST AT 50 MPH.
HAZARD...70 MPH WINDS AND PENNY SIZED HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
PARSONS...INDEPENDENCE...LIBERTY...CHERRYVALE...EDNA...MOUND
VALLEY...ALTAMONT...BARTLETT...OSWEGO...CHETOPA...COFFEYVILLE
AIRPORT...SYCAMORE...ANGOLA...PARSONS TRI CITY AIRPORT...DENNIS AND
LABETTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THESE THUNDERSTORMS HAVE A HISTORY OF
PRODUCING DAMAGING 60 TO 70 MPH WINDS. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 3701 9507 3699 9513 3699 9606 3719 9623
3730 9596 3739 9595 3739 9507
TIME...MOT...LOC 2127Z 252DEG 54KT 3725 9578 3704 9562
3687 9563
HAIL...0.75IN
WIND...70MPH
$$
ES833
WWUS53 KICT 132134
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
434 PM CDT SUN APR 13 2014
KSC019-132142-
/O.CAN.KICT.SV.W.0038.000000T0000Z-140413T2215Z/
CHAUTAUQUA KS-
434 PM CDT SUN APR 13 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHAUTAUQUA COUNTY IS
CANCELLED...
THE LINE OF THUNDERSTORMS THAT HAD PROMPTED THE WARNING HAS MOVED
OUT OF EASTERN CHAUTAUQUA COUNTY.
LAT...LON 3699 9513 3699 9596 3729 9596 3739 9595
3738 9517 3739 9507 3701 9507
TIME...MOT...LOC 2132Z 252DEG 54KT 3727 9569 3706 9553
3689 9554
$$
KSC099-125-132215-
/O.CON.KICT.SV.W.0038.000000T0000Z-140413T2215Z/
MONTGOMERY KS-LABETTE KS-
434 PM CDT SUN APR 13 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LABETTE AND
MONTGOMERY COUNTIES UNTIL 515 PM CDT...
AT 430 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM INDEPENDENCE TO COFFEYVILLE TO 11 MILES SOUTH OF
COFFEYVILLE...AND MOVING EAST AT 60 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
PARSONS...CHERRYVALE...EDNA...MOUND VALLEY...ALTAMONT...BARTLETT...
OSWEGO...CHETOPA...ANGOLA...PARSONS TRI CITY AIRPORT...DENNIS AND
LABETTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THESE THUNDERSTORMS HAVE A HISTORY OF
PRODUCING 60 TO 70 MPH WINDS AND ARE CAPABLE OF PRODUCING
WIDESPREAD WIND DAMAGE ACROSS MONTGOMERY AND LABETTE COUNTIES. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 3699 9513 3699 9596 3729 9596 3739 9595
3738 9517 3739 9507 3701 9507
TIME...MOT...LOC 2132Z 252DEG 54KT 3727 9569 3706 9553
3689 9554
HAIL...<.75IN
WIND...70MPH
$$
ES358
WWUS53 KICT 132144
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
444 PM CDT SUN APR 13 2014
KSC099-125-132215-
/O.CON.KICT.SV.W.0038.000000T0000Z-140413T2215Z/
MONTGOMERY KS-LABETTE KS-
444 PM CDT SUN APR 13 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LABETTE AND
MONTGOMERY COUNTIES UNTIL 515 PM CDT...
AT 440 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES SOUTH OF NEODESHA TO 5 MILES EAST OF LIBERTY
TO 8 MILES SOUTHEAST OF COFFEYVILLE...AND MOVING EAST AT 55 MPH.
THESE ARE VERY DANGEROUS THUNDERSTORMS!
HAZARD...80 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES.
EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.
LOCATIONS IMPACTED INCLUDE...
PARSONS...MOUND VALLEY...EDNA...ALTAMONT...BARTLETT...OSWEGO...
CHETOPA...PARSONS TRI CITY AIRPORT...DENNIS AND LABETTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS AN EXTREMELY DANGEROUS SITUATION! THESE THUNDERSTORMS ARE
PRODUCING WIDESPREAD WIND DAMAGE ACROSS MONTGOMERY COUNTY. SEEK
SHELTER INSIDE A STURDY STRUCTURE AT ONCE! STAY AWAY FROM WINDOWS!
&&
LAT...LON 3699 9513 3699 9596 3729 9596 3739 9595
3738 9517 3739 9507 3701 9507
TIME...MOT...LOC 2142Z 252DEG 54KT 3736 9561 3717 9546
3699 9548
HAIL...<.75IN
WIND...80MPH
$$
ES038
WWUS53 KICT 132215
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
515 PM CDT SUN APR 13 2014
KSC099-125-132224-
/O.EXP.KICT.SV.W.0038.000000T0000Z-140413T2215Z/
MONTGOMERY KS-LABETTE KS-
515 PM CDT SUN APR 13 2014
...THE SEVERE THUNDERSTORM WARNING FOR LABETTE AND MONTGOMERY
COUNTIES WILL EXPIRE AT 515 PM CDT...
THE LINE OF THUNDERSTORMS THAT HAD PROMPTED THE WARNING HAS WEAKENED
BELOW SEVERE LIMITS AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE
OR PROPERTY.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH...NUMBER 73...REMAINS IN EFFECT UNTIL 7 PM CDT.
LAT...LON 3699 9513 3699 9596 3729 9596 3739 9595
3738 9517 3739 9507 3701 9507
TIME...MOT...LOC 2214Z 252DEG 54KT 3751 9503 3732 9489
3714 9491
$$
ESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 4:12 PM CDT, 2 minutes earlier.
Area forecast discussion, Apr 13, 4:12 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 412 PM CDT SUN APR 13 2014 .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 405 PM CDT SUN APR 13 2014 VERY ACTIVE WEATHER CONTINUES. STRONG SURFACE FRONT WILL CONTINUE TO BLAST ACROSS THE AREA ABRUPTLY ENDING SPRING/EARLY SUMMER WEATHER WITH ONE LAST TASTE OF WINTER. SOLID ADVISORY WINDS WILL PERSIST INTO TONIGHT IN WAKE OF THE FRONT...AS SEVERE THREAT WANES IN SOUTHEAST KS. MINIMAL CHANCES FOR PRECIPITATION EARLY THIS EVENING WEST OF I-35...BUT CHANCES WILL PICK UP DURING THE NIGHT AS ELEVATED BAROCLINIC ZONE MOVES THROUGH...AIDED BY INCREASINGLY COLD AIR ALOFT/UPPER TROUGH PASSAGE. ANTICIPATE GOOD CHANCE FOR LIGHT SNOW OVER GOOD CHUNK OF AREA...BUT COMBO OF LIGHT RATES AND WARM SURFACE TEMPERATURES SHOULD LIMIT ACCUMULATIONS TO GRASSY AREAS. WITH TEMPERATURES DROPPING AT OR BELOW FREEZING HAVE UPGRADED WATCH TO FREEZE WARNING...ALTHOUGH TEMPERATURES ARE MARGINAL ACROSS THE SOUTH. TUE-WED: PRECIPITATION WILL LIKELY BE ONGOING...BUT SHIFTING EAST DURING THE DAY. TEMPERATURES WILL REMAIN WELL BELOW NORMAL. WITH SKIES CLEARING...APPEARS TO BE VERY GOOD CONDITIONS FOR RADIATIONAL COOLING TUE NIGHT. GIVEN HIGH CONFIDENCE OF WELL BELOW FREEZING... HAVE UPGRADED TO FREEZE WARNING TOMORROW NIGHT AS WELL. RETURN FLOW RAPIDLY RETURNS ON WED...WITH TEMPERATURES REBOUNDING ACROSS THE WEST...ESPECIALLY WITH THE SOUTHWEST DOWNSLOPE FLOW AHEAD OF FRONT. .LONG TERM...(THURSDAY THROUGH SUNDAY) ISSUED AT 405 PM CDT SUN APR 13 2014 LITTLE CHANGE TO INITIALIZATION GRIDS. STILL SEEING SOME DIFFERENCES IN TIMING OF COLD FRONT BETWEEN GFS/ECWMF ON THU-FRI..BUT BOTH PORTEND CHANCES OF PRECIPITATION AND COLDER TEMPERATURES SOMETIME IN THU-FRI TIME FRAME. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1239 PM CDT SUN APR 13 2014 ANTICIPATE NUMEROUS SHOWERS/THUNDERSTORMS GENERALLY EAST OF I-135 THIS AFTERNOON...AS A STRONG COLD FRONT BLASTS SOUTHEAST ACROSS THE REGION. STRONGEST ACTIVITY WILL BE CAPABLE OF LARGE HAIL AND STRONG/SEVERE ERRATIC WINDS. FRONT AND ASSOCIATED THUNDERSTORMS SHOULD EXIT SOUTHEAST KS AROUND 00Z. IN WAKE OF THE FRONT...VERY STRONG NORTHWEST WINDS WILL SPREAD SOUTHEAST...ALONG WITH HIGH IFR TO LOW MVFR CIGS. AS MAIN UPPER SYSTEM PULLS OUT OVERNIGHT...SHOULD EVEN SEE AREAS OF LIGHT SNOW DEVELOP FROM WEST TO EAST LATER TONIGHT INTO MONDAY MORNING...WITH LIGHT ACCUMULATIONS POSSIBLE ACROSS A GOOD CHUNK OF THE AREA. ADK && .FIRE WEATHER... ISSUED AT 405 PM CDT SUN APR 13 2014 ELEVATED FIRE DANGER WITH GUSTY WINDS TONIGHT WILL BE OFFSET BY PRECIPITATION CHANCES. NEXT SERIOUS THREAT WILL BE WITH RETURN FLOW THAT DEVELOP ON TUE/WED AFTERNOON AND EVENING. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 31 46 26 60 / 40 40 0 0 HUTCHINSON 30 45 25 60 / 50 30 0 0 NEWTON 30 44 26 59 / 50 30 0 0 ELDORADO 31 45 26 58 / 40 50 0 0 WINFIELD-KWLD 32 47 25 60 / 40 50 0 0 RUSSELL 30 47 23 64 / 30 10 0 0 GREAT BEND 30 46 23 63 / 30 10 0 0 SALINA 32 46 24 62 / 30 10 0 0 MCPHERSON 30 45 24 61 / 40 20 0 0 COFFEYVILLE 35 46 26 58 / 50 30 0 0 CHANUTE 33 44 24 57 / 50 50 0 0 IOLA 32 43 24 56 / 50 50 0 0 PARSONS-KPPF 34 45 25 57 / 50 40 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING FROM 11 PM MONDAY TO 9 AM CDT TUESDAY FOR KSZ032- 033-047>053-067>072-082-083-091>096-098>100. FREEZE WARNING FROM 4 AM TO 9 AM CDT MONDAY FOR KSZ032-033- 047>053-067>071-082-083-091>094. WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR KSZ032-033-047>052- 067-068-082-083-091-092. &&
Hazardous weather outlook, Apr 13, 1:15 PM CDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 115 PM CDT SUN APR 13 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-141815- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 115 PM CDT SUN APR 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON...GENERALLY EAST OF INTERSTATE 135. THE PRIMARY THREATS WILL BE LARGE HAIL UP TO ABOUT GOLFBALL SIZE...AND 60 TO 70 MPH WINDS. STRONG NORTHERLY WINDS WILL SPREAD SOUTH IN WAKE OF THE COLD FRONT. PLEASE SEE THE LATEST WIND ADVISORY FOR MORE DETAILS. VERY HIGH GRASSLAND FIRE DANGER IS LIKELY TODAY AHEAD OF THE FRONT...BUT THIS THREAT WILL SUBSIDE ONCE THE RAIN AND THUNDERSTORMS BEGIN...AND ALSO IN THE COLD AIR BEHIND THE FRONT. LIGHT SNOW ACCUMULATIONS ARE POSSIBLE LATE TONIGHT GENERALLY ALONG AND NORTH OF HIGHWAY 50...MAINLY ON GRASSY SURFACES. NEAR TO BELOW FREEZING TEMPERATURES ARE LIKELY OVERNIGHT OVER CENTRAL KANSAS...POSSIBLY THREATENING YOUNG OR SENSITIVE VEGETATION. PLEASE SEE THE LATEST FREEZE WATCH FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SNOW WILL BE POSSIBLE EARLY MONDAY OVER PORTIONS OF SOUTH CENTRAL KANSAS BEFORE DAYTIME TEMPERATURES RISE. LIGHT ACCUMULATIONS ARE POSSIBLE ON GRASSY SURFACES. COLD AIR WILL PERSIST INTO TUESDAY...WITH TEMPERATURES EXPECTED TO DROP INTO THE LOW TO MID 20S MONDAY NIGHT THREATENING SENSITIVE VEGETATION. PLEASE SEE THE LATEST FREEZE WATCH FOR MORE INFORMATION. THE GRASSLAND FIRE DANGER WILL BE VERY HIGH ON MONDAY...WITH VERY HIGH TO EXTREME ON TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON GENERALLY EAST OF INTERSTATE 135. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
In the hours before
Local storm report, Apr 13, 3:21 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
321 PM CDT SUN APR 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND GST MADISON 38.13N 96.14W
04/13/2014 E60 MPH GREENWOOD KS TRAINED SPOTTER
&&
CDJLocal storm report, Apr 13, 3:29 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
329 PM CDT SUN APR 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 PM HAIL 1 S CLIMAX 37.70N 96.22W
04/13/2014 E1.00 INCH GREENWOOD KS EMERGENCY MNGR
&&
CDJLocal storm report, Apr 13, 3:44 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
344 PM CDT SUN APR 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 PM TSTM WND GST 2 E TORONTO 37.80N 95.91W
04/13/2014 E60 MPH WOODSON KS TRAINED SPOTTER
&&
CDJLocal storm report, Apr 13, 3:53 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
353 PM CDT SUN APR 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM TSTM WND GST YATES CENTER 37.87N 95.74W
04/13/2014 E70 MPH WOODSON KS LAW ENFORCEMENT
&&
CDJLocal storm report, Apr 13, 4:05 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
405 PM CDT SUN APR 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM TSTM WND GST 3 E YATES CENTER 37.87N 95.69W
04/13/2014 E60.00 MPH WOODSON KS TRAINED SPOTTER
&&
CDJLocal storm report, Apr 13, 4:14 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
414 PM CDT SUN APR 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM TSTM WND GST 4 NW IOLA 37.97N 95.45W
04/13/2014 E60 MPH ALLEN KS TRAINED SPOTTER
&&
CDJThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 7:58 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Rice | 47 min |
| Apr 13, 3:30 AM CDT | Special Weather Statement | ICT | Neosho | 30 min |
| Apr 13, 4:17 AM CDT | Freeze Watch | ICT | Barton, Ellsworth, Lincoln, McPherson, Rice, Russell and 1 more | 12 hr |
| Apr 13, 4:17 AM CDT | Freeze Watch | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 12 hr |
| Apr 13, 11:34 AM CDT | Special Weather Statement | ICT | Woodson | 26 min |
| Apr 13, 12:01 PM CDT | Special Weather Statement | ICT | Marion | 44 min |
| Apr 13, 12:54 PM CDT | Special Weather Statement | ICT | Harvey | 36 min |
| Apr 13, 12:58 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Sedgwick | 47 min |
| Apr 13, 1:22 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick | 38 min |
| Apr 13, 1:34 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Elk | 41 min |
| Apr 13, 2:09 PM CDT | Special Weather Statement | ICT | Butler | 36 min |
| Apr 13, 2:12 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Elk, Greenwood | 48 min |
| Apr 13, 2:49 PM CDT | Special Weather Statement | ICT | Greenwood | 26 min |
| Apr 13, 2:56 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Elk, Greenwood | 64 min |
| Apr 13, 3:02 PM CDT | Severe Thunderstorm Warning | ICT | Chase, Greenwood, Woodson | 58 min |
| Apr 13, 3:13 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Cowley | 47 min |
| Apr 13, 3:17 PM CDT | Severe Thunderstorm Warning | ICT | Elk, Greenwood, Wilson, Woodson | 43 min |
| Apr 13, 4:00 PM CDT | Severe Thunderstorm Warning | ICT | Allen, Neosho, Wilson, Woodson | 45 min |
| Apr 13, 4:38 PM CDT | Freeze Warning | ICT | Barton, Butler, Chase, Cowley, Elk, Ellsworth and 14 more | 16 hr |
| Apr 13, 4:38 PM CDT | Freeze Warning | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 40 hr |
| Apr 13, 4:56 PM CDT | Severe Thunderstorm Warning | ICT | Labette, Neosho, Wilson | 49 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.